MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3232C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Vascular Dissection (3160)
Date of Event 01/07/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The main component of the system.Other relevant device(s) are: (catalog number vamc3434c200tu, serial (b)(4), use by date 2019-03-07 and (b)(4) and catalog number vamc3232c200tu, serial (b)(4), use by date 2019-09-05 and (b)(4)).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 31 mm diameter 320 mm in length thoracic dissection.It was reported that the patient passed away post operatively.Per the physician the cause of death was not device related and due in part to complications of a connective tissue disorder the patient had a medical history of.The results from the autopsy revealed a retrograde type a dissection (previously not observed on final imaging during index procedure) with pericardial hematoma.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the retrograde type a dissection and patient¿s death could not be determined from the limited films provided.Pre-implant ct¿s and additional images during implant were not available for return.Analysis of the returned films did not reveal any anatomical or stent graft characteristics that could explain the reported events.The cause of death may have been related to a patient condition or unknown complication during the implant procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received; the date of the rtad was noted to be 3 days after the index procedure.The patient was reported to have originally have been treated for an intramural hematoma also and expired a day later than previously reported.Age of patient at time of event.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7237104
Report Number2953200-2018-00177
Device Sequence Number11017312
Product Code MIH
UDI-Device Identifier00643169347076
UDI-Public00643169347076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Model NumberVAMF3232C100TU
Device Catalogue NumberVAMF3232C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 01/13/2018
Supplement Date Received by Manufacturer02/13/2018
07/05/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/01/2018
07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR